Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 14, NWS Cheyenne, WY

March 18, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 18, 2011, 6:03 PM MDT for 4 counties in Wyoming. It took effect at Mar 19, 2011, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2011, 6:03 PM MDT (00:03 UTC)
In effect from
Mar 19, 2011, 9:00 PM MDT
Expired
Mar 19, 2011, 2:45 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2834 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS75 KCYS 190003
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT FRI MAR 18 2011

...INCREASING WINDS SATURDAY AFTERNOON THROUGH SUNDAY...

.SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE SATURDAY
AFTERNOON AND PARTICULARLY OVERNIGHT SATURDAY INTO SUNDAY. THIS
AHEAD OF A COLD FRONT APPROACHING WESTERN WYOMING THROUGH THE DAY.
OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND VEDUAWOO ARE THE
MOST LIKELY AREAS TO EXPERIENCE THESE WINDS...BUT MORE AREAS COULD
BE INCLUDED DEPENDING ON HOW FAST THIS FRONT MOVES INTO NORTHERN
WYOMING SATURDAY NIGHT AND SUNDAY.

WYZ106-110-116-117-191400-
/O.NEW.KCYS.HW.A.0014.110319T2100Z-110321T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
603 PM MDT FRI MAR 18 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON. 

* TIMING...3 PM SATURDAY THROUGH 6 PM SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 40 MPH SUSTAINED WITH GUSTS
  TO 65 MPH ARE POSSIBLE.

* IMPACTS...VERY STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND
  ARLINGTON ARE POSSIBLE FOR DRIVERS ON INTERSTATES 80 AND 25
  SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. MOTORISTS IN HIGH
  PROFILE VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES IF TRAVELING
  DURING THIS TIMEFRAME TO AVOID VEHICLE BLOW OVERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
747 
WWUS75 KCYS 190004
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT FRI MAR 18 2011

...INCREASING WINDS SATURDAY AFTERNOON THROUGH SUNDAY...

.SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE SATURDAY
AFTERNOON AND PARTICULARLY OVERNIGHT SATURDAY INTO SUNDAY. THIS
AHEAD OF A COLD FRONT APPROACHING WESTERN WYOMING THROUGH THE
DAY. OUR WIND PRONE AREAS OF BORDEAUX...ARLINGTON AND VEDAUWOO
ARE THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS...BUT MORE
AREAS COULD BE INCLUDED DEPENDING ON HOW FAST THIS FRONT MOVES
INTO NORTHERN WYOMING SATURDAY NIGHT AND SUNDAY.

WYZ106-110-116-117-191400-
/O.CON.KCYS.HW.A.0014.110319T2100Z-110321T0000Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
604 PM MDT FRI MAR 18 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY AFTERNOON. 

* TIMING...3 PM SATURDAY THROUGH 6 PM SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 40 MPH SUSTAINED WITH GUSTS 
  TO 65 MPH ARE POSSIBLE. 

* IMPACTS...VERY STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND 
  ARLINGTON ARE POSSIBLE FOR DRIVERS ON INTERSTATES 80 AND 25 
  SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. MOTORISTS IN HIGH 
  PROFILE VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES IF 
  TRAVELING DURING THIS TIMEFRAME TO AVOID VEHICLE BLOW OVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
377 
WWUS75 KCYS 190809
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
209 AM MDT SAT MAR 19 2011

...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE...
...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST WYOMING
TONIGHT AND EARLY SUNDAY...

.BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES
TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION
THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND
PRONE AREAS OF SOUTHEAST WYOMING BEGINNING LATER TONIGHT AND
CONTINUING THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE
POSSIBILITY TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED TO
FUTURE STATEMENTS REGARDING THIS HIGH WIND POTENTIAL.

NEZ002-003-192100-
/O.NEW.KCYS.WI.Y.0007.110319T1200Z-110319T2100Z/
DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE
209 AM MDT SAT MAR 19 2011

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT
THIS AFTERNOON. 

* TIMING...6 AM THIS MORNING TO 3 PM THIS AFTERNOON.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...EAST WEST HIGHWAYS IN BOX BUTTE AND DAWES COUNTIES
  WILL BE PARTICULARLY AFFECTED BY THESE STRONG CROSSWINDS.
  MOTORISTS ARE ENCOURAGED TO TAKE PRECAUTIONS WHILE TRAVELLING
  THESE AREAS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-116-117-192100-
/O.EXT.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
209 AM MDT SAT MAR 19 2011

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING. 

* TIMING...9 PM THIS EVENING THROUGH NOON SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS
  IN EXCESS OF 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSSWINDS AT BORDEAUX...VEDAUWOO AND ARLINGTON
  ARE POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN
  LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND
  EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR
  ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
661 
WWUS75 KCYS 191531
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
931 AM MDT SAT MAR 19 2011

...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE...
...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY AND EARLY SUNDAY...

.BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES
TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION
THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND
PRONE AREAS OF SOUTHEAST WYOMING BEGINNING TODAY AND
CONTINUING THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE
POSSIBILITY TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED
TO FUTURE STATEMENTS REGARDING THIS HIGH WIND POTENTIAL.

WYZ110-192345-
/O.UPG.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/
/O.NEW.KCYS.HW.W.0029.110319T1700Z-110320T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
931 AM MDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 AM THIS MORNING THROUGH NOON SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  IN EXCESS OF 60 MPH POSSIBLE. 

* IMPACTS...STRONG CROSSWINDS ARLINGTON ARE POSSIBLE FOR MOTORISTS
  ALONG INTERSTATES 80. THOSE IN LIGHT AND HIGH PROFILE VEHICLES
  PLANNING TRAVEL TODAY AND EARLY SUNDAY WILL WANT TO STAY TUNED
  FOR LATER FORECASTS FOR ADDITIONAL INFORMATION ON THIS POTENTIAL
  HIGH WIND EVENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-192100-
/O.CON.KCYS.WI.Y.0007.000000T0000Z-110319T2100Z/
DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE
931 AM MDT SAT MAR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...EAST WEST HIGHWAYS IN BOX BUTTE AND DAWES COUNTIES 
  WILL BE PARTICULARLY AFFECTED BY THESE STRONG CROSSWINDS. 
  MOTORISTS ARE ENCOURAGED TO TAKE PRECAUTIONS WHILE TRAVEL LING 
  THESE AREAS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-116-117-192345-
/O.CON.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
931 AM MDT SAT MAR 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH SUNDAY MORNING. 

* TIMING...9 PM THIS EVENING THROUGH NOON SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  IN EXCESS OF 60 MPH POSSIBLE. 

* IMPACTS...STRONG CROSSWINDS AT BORDEAUX AND VEDAUWOO ARE
  POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN
  LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND
  EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR
  ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
GRIFFITH
047 
WWUS75 KCYS 192045
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT SAT MAR 19 2011

...BREEZY TODAY IN PORTIONS OF THE NORTHERN NEBRASKA PANHANDLE...
...STRONG WINDS WILL RETURN TO WIND PRONE AREAS OF SOUTHEAST
WYOMING TODAY AND EARLY SUNDAY...

.BREEZY SOUTH WINDS WILL IMPACT DAWES AND BOX BUTTE COUNTIES
TODAY. THESE WINDS WILL SUBSIDE BY LATE THIS AFTERNOON. ATTENTION
THEN TURNS TO THE POSSIBILITY OF A HIGH WIND EVENT ACROSS WIND
PRONE AREAS OF SOUTHEAST WYOMING BEGINNING TODAY AND CONTINUING
THROUGH NOON SUNDAY. STRONG WINDS ALOFT WILL HAVE THE POSSIBILITY
TO REACH THE SURFACE DURING THIS PERIOD. STAY TUNED TO FUTURE
STATEMENTS REGARDING THIS HIGH WIND POTENTIAL.

WYZ110-200445-
/O.CAN.KCYS.HW.W.0029.000000T0000Z-110320T1800Z/
/O.NEW.KCYS.HW.W.0030.110319T2100Z-110320T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
245 PM MDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING...THROUGH NOON SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  IN EXCESS OF 60 MPH POSSIBLE. 

* IMPACTS...STRONG CROSSWINDS ARLINGTON ARE POSSIBLE FOR 
  MOTORISTS ALONG INTERSTATES 80. THOSE IN LIGHT AND HIGH 
  PROFILE VEHICLES PLANNING TRAVEL TODAY AND EARLY SUNDAY WILL 
  WANT TO STAY TUNED FOR LATER FORECASTS FOR ADDITIONAL 
  INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-192145-
/O.CAN.KCYS.WI.Y.0007.000000T0000Z-110319T2100Z/
DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE
245 PM MDT SAT MAR 19 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE NORTHERN PANHANDLE WILL CONTINUE TO DECREASE DURING
THE LATE AFTERNOON AND EVENING HOURS. THEREFORE THE WIND ADVISROY
HAS BEEN CANCELLED.

$$

WYZ106-116-117-200445-
/O.UPG.KCYS.HW.A.0014.110320T0300Z-110320T1800Z/
/O.NEW.KCYS.HW.W.0030.110319T2100Z-110320T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
245 PM MDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* TIMING...THROUGH NOON SUNDAY.

* WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 
  IN EXCESS OF 60 MPH POSSIBLE. 

* IMPACTS...STRONG CROSSWINDS AT BORDEAUX AND VEDAUWOO ARE 
  POSSIBLE FOR MOTORISTS ALONG INTERSTATES 80 AND 25. THOSE IN 
  LIGHT AND HIGH PROFILE VEHICLES PLANNING TRAVEL TONIGHT AND 
  EARLY SUNDAY WILL WANT TO STAY TUNED FOR LATER FORECASTS FOR 
  ADDITIONAL INFORMATION ON THIS POTENTIAL HIGH WIND EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
GRIFFITH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 18, 3:04 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 18, 3:04 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
304 PM MDT FRI MAR 18 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS WHETHER OR NOT WE
WILL SEE FOG IN AREAS EAST OF INTERSTATE 25 TONIGHT AND THE WIND
POTENTIAL ON SATURDAY NIGHT.

TONIGHT:
LATEST SURFACE ANALYSIS WAS SHOWING THE FLOW BECOMING MORE SOUTHERLY
EAST OF THE LARAMIE RANGE WHERE THE LEE SIDE TROF HAS BEEN
DEVELOPING. LOW LEVEL MOISTURE APPEARS TO BE RATHER SHALLOW ACROSS
SOUTHEAST WYOMING DUE TO DEWPOINTS DROPPING ACROSS THAT REGION. THE
BULK OF THE LOW LEVEL MOISTURE STILL LOOKS LIKE IT WILL REMAIN WELL
SOUTH OF THE REGION TONIGHT. IN ADDITION...WITH SOUTHERLY FLOW IT
WILL PROVIDE SOME DOWNSLOPE EFFECTS ACROSS MOST OF NEBRASKA.
THEREFORE...WE ARE NOT OVERLY CONFIDENT ON THE FOG POTENTIAL ACROSS
THE PANHANDLE REGION. THEREFORE...WE REMOVED THE FOG POTENTIAL
ACROSS MOST OF THE AREA. THE EXCEPTION WAS NEAR CHEYENNE AND KIMBALL
WHERE THE SOME UPSLOPE EFFECTS MAY CAUSE SOME SHALLOW FOG TO
DEVELOP.

SATURDAY-SATURDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL TROF SPINNING
OVER THE EASTERN PACIFIC NEAR THE NORTHWEST COAST. THIS TROF IS
PROGGED TO CONTINUE SPINNING ACROSS THAT REGION DURING THE NEXT
COUPLE OF DAYS. THIS WILL KEEP US IN A BROAD SOUTHWEST FLOW PATTERN
ALOFT WHICH WILL BRING RATHER BENIGN AND MILD WEATHER SATURDAY AND
SATURDAY NIGHT. TEMPERATURES STILL LOOK LIKE THEY WILL BE ABOVE
NORMAL WITH HIGHS GENERALLY IN THE 50S AND 60S EAST OF THE LARAMIE
RANGE AND 40S TO NEAR 50 WEST. IT ALSO LOOKS LIKE IT MAY BECOME
QUITE BREEZY ON SATURDAY NIGHT AS A 90 TO 100KT JET STREAK
APPROACHES THE SOUTHWEST PORTION OF THE FORECAST AREA. WE DID CRANK
UP WIND SPEEDS ESPECIALLY FOR AREAS WEST OF THE LARAMIE RANGE
SATURDAY NIGHT. IN ADDITION...SOME SUBSIDENCE WILL BE POSSIBLE WHICH
MAY CAUSE SOME OF THOSE HIGHER WINDS SPEEDS TO REACH THE SURFACE.

&&

.LONG TERM...SUNDAY THROUGH FRIDAY...PLESANT AND MAINLY DRY WEATHER
EXPECTED TO BE OVER THE CWA SUNDAY AND MONDAY WITH SW UPPER FLOW
AHEAD OF LARGE UPPER SYSTEM ALONG THE WEST COAST.  THIS SYSTEM WILL
OPEN UP AND BEGIN ACCELERATING TO THE EAST NORTHEAST DURING THE DAY
MONDAY AND MONDAY NIGHT AND WILL EJECT INTO THE NORTHERN AND CENTRAL
PLAINS BY LATE TUESDAY.  THIS WILL PUSH A PACIFIC COLD FRONT ACROSS
THE CWA EARLY TUESDAY BRINGING A RATHER WINDY AND COOLER DAY.  NOT
MUCH PRECIPITATION EXPECTED WITH NORTHERLY TRACK OF THIS SYSTEM BUT
SOME RAIN AND SNOW SHOWERS SHOULD OCCUR PRIMARILY OVER THE NW PART
OF THE CWA TUESDAY INTO WEDS.  UPPER RIDGE THEN MOVES ACROSS THE
REGION WEDS INTO THURSDAY WITH A LITTLE MILDER TEMPERATURES.

&&

.AVIATION...18Z TAF ISSUANCE
THE ONLY CONCERN WITH THIS TAF ISSUANCE WILL BE HOW MUCH LOW LEVEL
MOISTURE WILL BE ABLE TO ADVECT NORTH TONIGHT.

LATEST VISIBLE IMAGERY WAS SHOWING SOME STRATUS DEVELOPING IN
NORTHEAST COLORADO. THIS STRATUS DECK APPEARS TO BE AROUND 2KFT.
SOME OF THIS STRATUS MAY SPREAD TO SNY THIS AFTERNOON...BUT IT
LOOKS LIKE THE DECK IS ABOVE 3KFT IN THAT AREA. THEREFORE...WE ARE
ANTICIPATED VFR CONDITIONS ACROSS THE MAJORITY OF THE AREA THIS
AFTERNOON INTO THE EVENING. THE NAM IS SHOWING SOME LOW LEVEL
MOISTURE CREEPING BACK TO THE NORTH ACROSS THE PANHANDLE...BUT
THERE MAY BE ENOUGH MIXING TO LIMIT ANY FOG POTENTIAL. AS A
RESULT...WE ARE KEEPING CONDITIONS VFR ACROSS ALL OF THE TAF
SITES. WIND SPEEDS MAY PICKUP TO 15 TO 25 MPH ACROSS THE PANHANDLE
REGION ON SATURDAY MORNING AS THE LEE SIDE TROF DEVELOPS.

COX
&&

.FIRE WEATHER...NO CONCERNS ANTICIPATED THROUGH SUNDAY AS ALL
FACTORS EXPECTED TO REMAIN NON-CRITICAL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...REC
LONG TERM/FIRE WEATHER...RE
Hazardous weather outlook, Mar 18, 5:17 PM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
517 PM MDT FRI MAR 18 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-192330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
517 PM MDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS LOOK LIKELY SATURDAY AFTERNOON INTO SUNDAY AS A COLD
FRONT APPROACHES WESTERN WYOMING. FOR OUR WIND PRONE AREAS OF
ARLINGTON...BORDEAUX AND VEDAUWOO...WIND GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE SATURDAY EVENING THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 9:31 AM MDTHigh Wind WarningCYSAlbany, Carbon5 hr
Mar 19, 2:45 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte19 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.